MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE EDGE W/SYRINGE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE EDGE W/SYRINGE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 432215
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that medication was seeping around the plunger (like it is not a tight seal).There was unknown patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
B3: date of event is unknown; no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Investigation summary: one presentation box containing fifty unopened packages was received.The product used at the time of the complaint was not returned.Visual inspection of the provided samples did not reveal any defects or anomalies.All returned needles and needle-pro devices were found to be assembled within the packages prior to opening.The report stated that "syringes have been seeping around the plunger." to evaluate the customers complaint, the returned samples were tested.Prior to testing, the needle-pro was tightened to the syringe and needle to the pro, using a push and a slight twist and the caps manually removed.No leakage past the plunger was observed.Based on the results of the provided returned samples the complaint could not be confirmed.At this time, no further actions will be taken.Complaint information will continue to be monitored for any new information and further actions taken accordingly.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
JELCO HYPODERMIC NEEDLE EDGE W/SYRINGE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20485877
Report Number1217052-2024-00136
Device Sequence Number11666371
Product Code FMI
UDI-Device Identifier00351688071029
UDI-Public(01)00351688071029(17)290621(10)6028673
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K071785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number432215
Device Lot Number6028673
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/02/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown